Alert archive / California / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 7, NWS Hanford, CA

April 12, 2012Mariposa County, Merced County, California

NWS Hanford, CA issued this severe thunderstorm warning at Apr 12, 2012, 5:58 PM PDT for Mariposa County, Merced County, California. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2012, 5:58 PM PDT (00:58 UTC)
Expired
Apr 12, 2012, 6:45 PM PDT
In force
47 min
Issued by
NWS Hanford, CA
Area
Storm-based polygon

Counties Mariposa County, CA, Merced County, CA

The radar

The San Francisco radar (KMUX), 131 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 6:03 PM PDTHAIL 0.5Atwater, CACASTLE AIR BASE OBSERVER
Apr 12, 6:05 PM PDTHAIL 1.75Atwater, CA
Apr 12, 6:05 PM PDTHAIL 1.75Merced, CA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 1.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2012-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2012-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1716 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WUUS56 KHNX 130058
SVRHNX
CAC043-047-130145-
/O.NEW.KHNX.SV.W.0007.120413T0058Z-120413T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
558 PM PDT THU APR 12 2012

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MARIPOSA COUNTY IN CENTRAL CALIFORNIA...
  EAST CENTRAL MERCED COUNTY IN CENTRAL CALIFORNIA...
  THIS INCLUDES THE CITIES OF...MERCED...ATWATER...

* UNTIL 645 PM PDT

* AT 549 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MERCED...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLANADA BY 620 PM PDT...
  CATHEYS VALLEY BY 635 PM PDT... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 3746 12053 3749 12027 3726 12016 3720 12056
      3737 12062
TIME...MOT...LOC 0056Z 253DEG 16KT 3731 12047

$$

DUDLEY
2 follow-up statements
089 
WWUS56 KHNX 130119
SVSHNX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
619 PM PDT THU APR 12 2012

CAC043-047-130145-
/O.CON.KHNX.SV.W.0007.000000T0000Z-120413T0145Z/
MARIPOSA CA-MERCED CA-
619 PM PDT THU APR 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT
FOR NORTHEASTERN MERCED AND SOUTHWESTERN MARIPOSA COUNTIES...

AT 609 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 6 MILES NORTHEAST
OF MERCED...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLANADA AT 630 PM PDT
  BEAR CREEEK CAM OF SOUTHWESTERN MARIPOSA COUNTY AT 630 PM PDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO 1.50 INCHES IN DIAMETER HAS BEEN REPORTED
IN ATWATER WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3726 12050 3741 12058 3742 12057 3747 12042
      3749 12027 3733 12019
TIME...MOT...LOC 0117Z 249DEG 19KT 3738 12037

$$

DUDLEY
847 
WWUS56 KHNX 130136
SVSHNX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
636 PM PDT THU APR 12 2012

CAC043-047-130145-
/O.CON.KHNX.SV.W.0007.000000T0000Z-120413T0145Z/
MARIPOSA CA-MERCED CA-
636 PM PDT THU APR 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT
FOR NORTHEASTERN MERCED AND SOUTHWESTERN MARIPOSA COUNTIES...

AT 628 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE.  THIS STORM WAS LOCATED OVER NORTHEASTERN MERCED COUNTY...OR 8
MILES NORTHEAST OF MERCED...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLANADA THROUGH 640 PM PDT
  BEAR CREEEK DAM OF SOUTHWESTERN MARIPOSA COUNTY THROUGH 645 PM PDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO 1.50 INCHES IN DIAMETER HAS BEEN REPORTED
IN ATWATER WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3729 12038 3728 12042 3744 12051 3744 12050
      3747 12042 3749 12027 3735 12020
TIME...MOT...LOC 0134Z 245DEG 14KT 3740 12036

$$

DUDLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:45 PM PDT, 3 hours 13 minutes earlier.

Area forecast discussion, Apr 12, 2:45 PM PDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
245 PM PDT THU APR 12 2012

.SYNOPSIS...
A COLD PACIFIC STORM WILL MOVE INTO THE CENTRAL CALIFORNIA INTERIOR
TONIGHT. AS THE SYSTEM APPROACHES, IT WILL BRING SCATTERED SHOWERS
AND A CHANCE OF THUNDERSTORMS TO THE SAN JOAQUIN VALLEY AND
ADJACENT FOOTHILLS LATER THIS AFTERNOON. RAIN AND MOUNTAIN SNOW WILL
OVERSPREAD MUCH OF THE DISTRICT TONIGHT AND CONTINUE INTO FRIDAY. AS
THE STORM MOVES INLAND, IT WILL BRING A CHANCE OF THUNDERSTORMS
FRIDAY AFTERNOON AND EVENING WHILE HEAVY SNOW CONTINUES OVER THE
MOUNTAINS. A FEW THUNDERSTORMS MAY BECOME SEVERE IN THE SAN JOAQUIN
VALLEY LATER THIS AFTERNOON AS WELL AS FRIDAY AFTERNOON WITH HAIL,
STRONG WINDS, DANGEROUS LIGHTNING, AND BRIEFLY HEAVY RAIN THE MAIN
THREATS.

&&

.DISCUSSION...
COLD FRONTAL SYSTEM CONTINUES TO MOVE ACROSS CENTRAL CALIFORNIA
WITH PRECIP MAINLY ON THE SOUTH END AND EAST-SIDE. AS THE FRONTAL
BAND PUSHES EVEN FURTHER EASTWARD...CLEARING IS OCCURRING OVER
MERCED AND WESTERN FRESNO COUNTIES. AS SUNSHINE HITS THESE
AREAS...INSTABILITY HAS BEEN PRODUCING WEAK CONVECTION. YET...
STRONG WINDS AS OBSERVED ON VBG/OAK SOUNDING SUGGEST TOO MUCH
SPEED SHEAR AT AND ABOVE 500MB. WHILE DIRECTIONAL SHEAR EXIST FOR
GOOD DEVELOPMENT...50 TO 60 KTS AT 15KFT MAY LIMIT THE STRONG
BUOYANCY EXPECTED TODAY. HOWEVER...WILL NOT RULE OUT AN ISOLATED
THUNDERSTORM BEFORE SUNSET AS STRONG BUOYANCY MAY OVERCOME THE
SHEAR EFFECT OF THE WIND.

AFTER TODAY/S STORM...SATELLITE IMAGERY SHOWS THE MAIN AREA OF
COLD AIR CURRENTLY PUSHING INTO NORTHERN CALIFORNIA. WHILE ANOTHER
PIECE OF ENERGY IS CURRENTLY MOVING INTO NORTHERN CALIFORNIA...THE
MAIN AREA OF VORT MAX ENERGY IS STILL TIMING TO SWING ACROSS
CENTRAL CALIFORNIA DURING THE DAY ON FRIDAY. MODELS ARE IN GOOD
AGREEMENT WITH PLACING THE UPPER LOW SEVERAL HUNDRED MILES OFF THE
SOUTHERN OREGON COAST LATER TONIGHT WITH SOUTHWESTERLY FLOW ALOFT
OVER CENTRAL CALIFORNIA. THIS CURVATURE OF THE FLOW MAY LEAD TO
SUBTROPICAL MOISTURE BEING REDIRECTED NORTHEAST TOWARD THE
DISTRICT. BLENDED TOTAL PRECIP-WATER SATELLITE IMAGERY IS NOW SHOW
THE SHIFT IN MOISTURE AS AN APPENDAGE IN THE WEST TO EACH FETCH.
THIS FLOW IS ALSO BEING DRIVEN BY THE 110KT JET MAX THAT MOVING
CLOSER TO THE SOUTHERN CALIFORNIA COAST...AND THE LEFT FRONT QUAD
OF THE JET MAX OVER CENTRAL CALIFORNIA. THEREFORE...SIGNIFICANT
LIFT SHOULD EXIST TO SUPPORT HEAVY PRECIP WITH FRIDAY EVENT.
THEREFORE...WILL KEEP THE WINTER STORM WARNINGS IN EFFECT FOR THE
SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS FROM LATE TONIGHT
THROUGH FRIDAY AND INTO EARLY SATURDAY MORNING. MODELS ARE
PRODUCING BETWEEN 1 TO 3 INCHES OF OF WATER-EQUIVALENT SNOW AS LOW
AS 4000 FEET. THIS WILL BE THE RESULT OF VERY COLD AIR MOVING OVER
THE DISTRICT AS 500MB TEMP/S LOWER TO NEAR MIN 30-C. THESE TEMP/S
WILL MAKE THE ATMOSPHERE OVER CENTRAL CALIFORNIA VERY UNSTABLE ON
FRIDAY FOR BETTER THUNDERSTORM DEVELOPMENT. IN ADDITION...THE
INSTABILITY MAY ALSO SUPPORT FOR BETTER HEAVY SNOW ACCUMULATION.

AHEAD OF THE PRECIP...THE KERN DESERTS WILL SEE STRONG WINDS ON
FRIDAY AS A SIGNIFICANT TEMPERATURES DIFFERENCE EXIST FROM THE
VALLEY TO THE DESERT. CURRENTLY...MODELS ARE PROGGING SURFACE
WIND SPEEDS ACROSS THE INDIAN WELLS VALLEY AND MOJAVE DESERT
BETWEEN 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH. IN ADDITION TO THE
WINTER WEATHER PRODUCTS AND THE OUTLOOK FOR THUNDERSTORMS... HAVE
ISSUED A WIND ADVISORY AND CRITERIA WILL BE MET DURING THE DAY.

THE LATTER PART OF THE WEEKEND AND NEXT WEEK WILL SEE A WEAK RIDGE
MOVE THROUGH BEFORE A ZONAL FLOW SETS UP. WHILE DRYING WILL BE
OBSERVED NEXT WEEK...TEMPERATURES WILL SEE A SHARP RISE BEFORE
LEVELING OFF AND REMAINING AT NEAR CLIMO NORMS NEXT WEEK.

&&

.AVIATION...
MVFR CONDITIONS WILL PREVAIL THROUGHOUT THE SOUTHERN SIERRA NEVADA
AND ADJACENT FOOTHILLS AS WELL AS THE TEHACHAPI MOUNTAINS THRU 12Z
FRIDAY WITH LOCAL IFR IN SHOWERS. IFR CONDITIONS WILL BECOME MORE
WIDESPREAD OVER THE SIERRA NEVADA AND TEHACHAPI MOUNTAINS BETWEEN
12Z AND 18Z FRIDAY WITH SNOW AND MOUNTAIN OBSCURATION. ISOLATED
THUNDERSTORMS ARE POSSIBLE IN THE SAN JOAQUIN VALLEY AND ADJACENT
FOOTHILLS THROUGH 06Z FRIDAY AND AGAIN AFTER 18Z FRIDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 PM PDT
FRIDAY CAZ096-097.

WINTER STORM WARNING FROM 5 AM FRIDAY TO 5 AM PDT SATURDAY
CAZ095.

&&

PUBLIC...MOLINA
AVN/FW...DCH
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 12, 10:42 AM PDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1042 AM PDT THU APR 12 2012

CAZ089>099-131745-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1042 AM PDT THU APR 12 2012

...UNSETTLED WEATHER CONTINUES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON THROUGH
11 PM PDT FRIDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO
THE TULARE-KERN COUNTY LINE. PLEASE REFER TO THE LATEST WINTER
WEATHER MESSAGE /SFOWSWHNX/ FOR MORE DETAILS.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN THE SAN JOAQUIN
VALLEY AND ADJACENT FOOTHILLS. STORMS THAT DO FORM MAY BECOME
SEVERE WITH HAIL, GUSTY WINDS, DANGEROUS LIGHTNING, AND HEAVY
DOWNPOURS. POSSIBLE STREET FLOODING COULD OCCUR WITH THE HEAVIEST RAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WINTER STORM WARNING WILL REMAIN IN EFFECT FOR THE SOUTHERN
SIERRA NEVADA FROM YOSEMITE TO THE TULARE-KERN COUNTY LINE
THROUGH 11 PM PDT FRIDAY. A WINTER STORM WARNING IS IN EFFECT FROM
5AM FRIDAY THROUGH 5AM PDT SATURDAY FOR THE KERN COUNTY MOUNTAINS.
PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /SFOWSWHNX/ FOR
MORE DETAILS.

THUNDERSTORMS ARE POSSIBLE FRIDAY IN THE SAN JOAQUIN VALLEY AND
ADJACENT FOOTHILLS. SOME OF THE STORMS COULD BECOME SEVERE.
THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY FOR THE KERN COUNTY
MOUNTAINS AND DESERTS.

STRONG AND GUSTY WINDS ARE EXPECTED IN THE KERN COUNTY MOUNTAINS
AND DESERTS FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS HAVE BEEN ACTIVATED ACROSS ALL OF INTERIOR
CENTRAL CALIFORNIA FOR THURSDAY AFTERNOON AND ALSO MAY BE
NECESSARY FRIDAY AFTERNOON.

WEATHER SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE THROUGH THE AMATEUR RADIO
NETWORK OR BY TELEPHONE.

ANDERSEN

In the hours before

Special weather statement, Apr 12, 4:59 PM PDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
459 PM PDT THU APR 12 2012

CAZ089-090-130045-
STANISLAUS CA-MERCED CA-
459 PM PDT THU APR 12 2012

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MERCED COUNTY IN CENTRAL CALIFORNIA
  CENTRAL STANISLAUS COUNTY IN CENTRAL CALIFORNIA

UNTIL 545 PM PDT

AT 451 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF LIVINGSTON..MOVING NORTH AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   LIVINGSTON AND ATWATER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3746 12083 3750 12071 3751 12069 3747 12055
      3718 12066 3722 12088
TIME...MOT...LOC 2359Z 195DEG 15KT 3729 12074

DUDLEY
Local storm report, Apr 12, 5:38 PM PDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
538 PM PDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             ATWATER                 37.35N 120.60W
04/12/2012  E0.25 INCH       MERCED             CA   AMATEUR RADIO

&&

DUDLEY
Local storm report, Apr 12, 5:40 PM PDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
540 PM PDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             2 S ATWATER             37.32N 120.59W
04/12/2012  M0.25 INCH       MERCED             CA   TRAINED SPOTTER

&&

JBRO
Local storm report, Apr 12, 5:42 PM PDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
542 PM PDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FUNNEL CLOUD     ATWATER                 37.35N 120.60W
04/12/2012                   MERCED             CA   PUBLIC

            3 DIFFERENT FUNNEL CLOUDS IN THE ATWATER AREA

&&

JBRO
Local storm report, Apr 12, 5:49 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
549 PM PDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             ATWATER                 37.35N 120.60W
04/12/2012  E1.00 INCH       MERCED             CA   AMATEUR RADIO

&&

JBRO
Local storm report, Apr 12, 5:50 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
550 PM PDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             ATWATER                 37.35N 120.60W
04/12/2012  M1.00 INCH       MERCED             CA   AMATEUR RADIO

&&

JBRO

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 5:18 PM PDTSevere Thunderstorm WarningHNXMerced42 min
Apr 12, 6:43 PM PDTSevere Thunderstorm WarningHNXMariposa, Merced47 min
Apr 12, 11:04 PM PDTSpecial Weather StatementHNXTulare41 min
Apr 13, 1:19 PM PDTAreal Flood AdvisoryHNXKern6 hr
Apr 13, 2:01 PM PDTSpecial Weather StatementHNXKings59 min
Apr 13, 2:10 PM PDTSpecial Weather StatementHNXFresno, Kings65 min
Apr 13, 3:09 PM PDTAreal Flood AdvisoryHNXFresno, Kern, Kings, Madera, Mariposa, Merced and 1 more4 hr
Apr 13, 3:15 PM PDTSpecial Weather StatementHNXFresno45 min

Nearby

Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.